Alert archive / New York / Wind Advisories in 2006
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Sep 23, 2006, 4:00 PM EDT for 4 counties in New York; Franklin County, Grand Isle County, Vermont. It took effect at Sep 24, 2006, 9:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 4:00 PM EDT (20:00 UTC)
- In effect from
- Sep 24, 2006, 9:00 AM EDT
- Expired
- Sep 24, 2006, 3:07 PM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 55 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 232000 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 400 PM EDT SAT SEP 23 2006 ...WIND GUSTS TO 50 MPH ARE EXPECTED SUNDAY AFTERNOON ACROSS NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT... .A STRONG LOW PRESSURE AREA WILL MOVE NORTHEAST THROUGH THE ST. LAWRENCE VALLEY SUNDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP WITH SHOWERS AND POSSIBLE THUNDERSTORMS ASSOCIATED WITH A COLD FRONT...AND PERSIST BEHIND THE COLD FRONT FOR A FEW HOURS SUNDAY AFTERNOON. NYZ026>031-034-035-087-VTZ001-002-016-240400- /O.NEW.KBTV.WI.Y.0007.060924T1300Z-060924T2000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...ENOSBURG FALLS... RICHFORD 400 PM EDT SAT SEP 23 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT FOR WIND GUSTS UP TO 50 MPH FROM 9 AM TO 4 PM EDT SUNDAY. SOUTH WINDS WILL STRENGTHEN SUNDAY MORNING ALONG WITH LIKELY RAIN SHOWERS. BY MIDDAY...THUNDERSTORMS MAY ALSO FORM ALONG A COLD FRONT WHICH WILL RACE EASTWARD FROM THE ST LAWRENCE VALLEY ACROSS THE ADVISORY AREA BY MID AFTERNOON. BRIEF WIND GUSTS WITH THE THUNDERSTORMS WILL BECOME MORE FREQUENT AS WINDS BECOME SOUTHWEST AND THEN WEST DURING THE 3 HOURS FOLLOWING THE PASSAGE OF THE COLD FRONT. SECURE ANY LOOSE OBJECTS SUSCEPTIBLE TO THE EXPECTED WIND GUSTS. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
4 follow-up statements
000 WWUS71 KBTV 240208 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1008 PM EDT SAT SEP 23 2006 ...WIND GUSTS TO 50 MPH ARE EXPECTED SUNDAY AFTERNOON ACROSS NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE SAINT LAWRENCE VALLEY ON SUNDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP...ON THE ORDER OF 50 MPH OR GREATER...WITH SHOWERS AND POSSIBLE THUNDERSTORMS ASSOCIATED WITH A COLD FRONT. THE STRONG AND GUSTY WINDS WILL PERSIST BEHIND THE COLD FRONT FOR A FEW HOURS SUNDAY AFTERNOON BEFORE GRADUALLY TAPERING OFF. NYZ026>031-034-035-087-VTZ001-002-016-241100- /O.CON.KBTV.WI.Y.0007.060924T1300Z-060924T2000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...ENOSBURG FALLS... RICHFORD 1008 PM EDT SAT SEP 23 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT. THE ADVISORY IS IN EFFECT FROM 9 AM TO 4 PM EDT ON SUNDAY. SOUTHWEST WINDS WILL BE INCREASING SUNDAY MORNING IN ADVANCE OF A COLD FRONT ACROSS NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT. WINDS WILL BE IN THE BREEZY TO WINDY CATEGORIES...SUSTAINED WINDS FROM 15 TO 30 MPH...ALONG WITH GUSTS AS HIGH AS 50 MPH. IN ADDITION... THE POTENTIAL FOR THUNDERSTORMS WILL EXIST WHICH COULD PRODUCE LOCAL STRONG WINDS GUSTS AS WELL. PERSONS ACROSS NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT SHOULD SECURE ANY LOOSE OBJECTS SUSCEPTIBLE TO THE EXPECTED WIND GUSTS ON SUNDAY. ISOLATED POWER OUTAGES ARE ALSO POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ EVENSON
000 WWUS71 KBTV 241048 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 648 AM EDT SUN SEP 24 2006 ...WIND GUSTS TO 50 MPH ARE POSSIBLE LATER THIS MORNING AND AFTERNOON ACROSS NORTHERN NEW YORK AND NORTHWEST PORTIONS OF VERMONT... .AN AREA OF LOW PRESSURE OVER LAKE HURONS GEORGIAN BAY...WILL MOVE NORTHEAST ACROSS QUEBEC LATER TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS MORNING AND EARLY AFTERNOON. IT WILL BE A WINDY DAY AHEAD OF AND FOLLOWING THE COLD FRONT...BEFORE WINDS DIMINISH TONIGHT. NYZ026>031-034-035-087-VTZ001-002-016-242000- /O.CON.KBTV.WI.Y.0007.060924T1300Z-060924T2000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...ENOSBURG FALLS... RICHFORD 648 AM EDT SUN SEP 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON ACROSS NORTHERN NEW YORK AND THE VERMONT COUNTIES OF GRAND ISLE AND FRANKLIN. WINDS WILL BECOME SOUTHWEST ACROSS THE AREA THIS MORNING...AND INCREASE TO 20 TO 35 MPH WITH HIGHER GUSTS IN ADVANCE OF A COLD FRONT. WINDS MAY GUST TO AS HIGH AS 50 MPH IN THE ADVISORY AREA...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON. SHOWERS AND A FEW THUNDERSTORMS WILL ALSO MOVE ACROSS THE AREA THIS MORNING INTO THE EARLY AFTERNOON. PERSONS ACROSS NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT SHOULD SECURE ANY LOOSE OBJECTS SUSCEPTIBLE TO BEING BLOWN ABOUT. ISOLATED POWER OUTAGES ARE A POSSIBILTY. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HOGAN
000 WWUS71 KBTV 241454 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1054 AM EDT SUN SEP 24 2006 ...STRONG WIND GUSTS TO IMPACT NORTHERN NEW YORK AND FAR NORTHWESTERN VERMONT... .AN INTENSIFYING LOW PRESSURE WILL MOVE FROM SOUTHWEST TO NORTHEAST ACROSS QUEBEC THIS AFTERNOON AND HELP TO INCREASE WINDS ACROSS THE REGION. SOUTHWEST WINDS IN THE BREEZY TO WINDY CATEGORY CAN BE EXPECTED WITH WIND GUSTS AS HIGH AS 50 MPH. NYZ026>031-034-035-087-VTZ001-002-016-242000- /O.CON.KBTV.WI.Y.0007.000000T0000Z-060924T2000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...ENOSBURG FALLS... RICHFORD 1054 AM EDT SUN SEP 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NORTHERN NEW YORK AND FAR NORTHWEST VERMONT. SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED OVER THE ADVISORY AREA THROUGH LATE AFTERNOON. WINDS OF THIS MAGNITUDE CAN EASILY BLOW ABOUT LOOSE OBJECTS...BUT CAN ALSO DOWN TREES AND POWER LINES WHICH COULD RESULT IN POWER OUTAGES. PERSONS ACROSS NORTHERN NEW YORK AND FAR NORTHWEST VERMONT SHOULD CONTINUE TO MONITOR THIS STRONG WIND EVENT AND TAKE THE NECESSARY ACTION TO SECURE LOOSE OBJECTS SUSCEPTIBLE TO BEING BLOWN ABOUT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ EVENSON
000 WWUS71 KBTV 241907 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 307 PM EDT SUN SEP 24 2006 ...THREAT FOR STRONG WINDS COMING TO AN END... .LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST OF THE REGION THIS AFTERNOON AND TONIGHT. AS A RESULT...WINDS WILL DIMINISH...BUT WIND GUSTS TO 40 MPH CAN BE EXPECTED THROUGH SUNSET. NYZ026>031-034-035-087-VTZ001-002-016-242015- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-060924T2000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-EASTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...ENOSBURG FALLS... RICHFORD 307 PM EDT SUN SEP 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELED THE WIND ADVISORY FOR NORTHERN NEW YORK AND FAR NORTHWEST VERMONT. WIND GUSTS IN THE 40 TO 50 MPH RANGE HAVE BEEN REPORTED TODAY ALONG WITH SOME DOWNED TREES AND POWER LINES. WINDS WILL DIMINISH THROUGH THE LATE AFTERNOON AND EVENING HOURS...HOWEVER THEY WILL STILL REMAIN IN THE BREEZY CATEGORY WITH WIND GUSTS TO 40 MPH EXPECTED. WINDS OF THIS MAGNITUDE CAN STILL CAUSE LOOSE OBJECTS TO BE BLOWN AROUND. AFTER SUNSET...WINDS WILL DIMINISH EVEN FURTHER AS WELL AS SHIFT TO THE NORTHWEST. $$ EVENSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Sep 23, 10:03 AM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Sep 23, 10:03 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1003 AM EDT SAT SEP 23 2006 .SHORT TERM /REST OF TODAY/... RADAR INDICATING MOST PERSISTENT LIGHT RAIN NOW IN NERN HALF OF FCST AREA AND LIFTING NEWRD SUCH THAT CURRENT FCSTS OF TRANSITION TO SCATTERED SHOWERS FOR THE AFTERNOON STILL APPEARS VALID. STILL WILL BE A GRAY AND GLOOMY AFTERNOON WITH WARM FRONTAL OVERRUNNING. LOW CEILINGS AND REDUCED VISIBILITY IN AREAS OF MIST/FOG/DRIZZLE WILL AFFECT AVIATION. NO UPDATES TO ZONE FORECASTS ARE NEEDED. && .PREV DISCUSSION... /ISSUED 454 AM EDT SAT SEP 23 2006/ SHORT TERM /TODAY THROUGH MONDAY/... RADAR INDCS LGT RN FILLING IN AND MOVG ACRS THE N COUNTRY THIS MRNG. THUS WL GO RN LIKELY THIS MRNG...ALTHO IT SHUD BE LIGHT. H/5 RDG JUST TO OUR EAST PER GFS AND SATL IMAGERY. H/5 TROF UPR MIDWEST MOVS THRU ERN GRT LKS SUN...WITH SOUTHWEST FLO ALFT DVLPG ACRS OUR AREA. SFC HI SE OF NEW ENG ATTM WITH WAA FM OH VLY E INTO WRN NEW ENG. ASOCD BATCH OF SHWRS NOTED ABV CONTS MOVG ACRS NY ATTM THUS LIKLY PCPN DURG THIS MRNG...THEN CHC THIS AFTN WITH BREAK IN PCPN. ASOCD SFC LO UPR MIDWEST ERLY THIS MRNG TRACKS ENE ACRS NRN GRTLKS LTR TDY AND TNGT...AND INTO SW QUE SUN MRNG. NOT MUCH CAPE INDCD ON BUFKIT FOR SUNDAY...BUT WITH CDFNT SWINGING ACRS AREA SUNDAY...WL KEEP MENTION OF PSBL THUNDER WITH GSTY WINDS SHTG INTO THE SW DURG THE AFTN. BUFKIT DOES SUPPORT GSTY WINDS AS LO MOVS TO OUR N. WL CONT CLDS AND CHC SHWR SUN NGT. WL DRY THINGS OUT FIRST HALF OF MONDAY...THEN KEEP SLGT CHC SHWR MON AFTN AND MON NGT. WENT CLOSE WITH MAV TEMPS...BUT TWEAKED UP A FEW DEGRS TDY. ALSO WENT STRG THEN MAV WINDS WITH STORM SYS MOVG CLOSE BY TO OUR N ON SUNDAY. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... NO BIG CHGS FM PREV FCST. WEAK HI PRES BLDS ACRS THE AREA TUE THRU THURS WITH DRY WEATHER. H/5 TROF MOVS THRU GRTLKS RGN THUR NGT AND FRI WITH SFC LO MOVG E ACRS SRN CANADA...THUS CONT CHC SHWRS THURS NGT AND FRI ACRS AREA. AVIATION... DETERIORATING CONDITIONS IN RAIN EARLY TODAY IN ADVANCE OF A WRMFNT WHICH WILL LIFT NORTHEAST THRU THE AREA LATER AM/PM. VSBYS MOSTLY MVFR IN ANY RAIN THIS MORNING. CIGS LOWERING TO MVFR AND THEN IFR ALL TAF SITES. RAIN WILL TAPER TO A FEW SCT SHWRS LATER AM. PREVAILING CIGS REMAINING IFR THIS PM...PSBLY LIFR LATER PM/EVENING. S TO SW WINDS WILL INCR TO 10 TO 20 KTS WITH GUSTS 25 KTS PSBL KBTV. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...REB
Hazardous weather outlook, Sep 23, 6:03 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 603 AM EDT SAT SEP 23 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-241015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 603 AM EDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS AND GUSTY WINDS TO THE FORECAST AREA ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in New York, 2006Wind Advisories in Vermont, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.